MAUDE Adverse Event Report: COOK INC ARTERIAL PRESSURE MONITORING TRAY; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC ARTERIAL PRESSURE MONITORING TRAY; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G58413
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4- pma/510(k) #: k180846.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a cook arterial pressure monitoring catheter was occluded and could not be flushed.Additionally, after removal the tip appeared to be split.The customer provided a photo of the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the customer stated that the device was occluded and could not be flushed.It was also reported the tip of the device looked split.No harm to the patient has currently been reported.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be completed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet c_t_pms2_rev1.Warnings: complications arising from the of this device can result in serious injury or death; the catheter tip can erode or perforate vascular walls.Other risks include, but are not limited to, thrombosis and possible infection.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify the attending physician immediately.This catheter should not be used for long term (>30 days) indwelling applications.Do not cut, trim, or modify the catheter or components, prior to placement or intraoperatively.Instructions for use: 7.) introduce the single-lumen catheter over the wire guide while maintaining the wire guide¿s position.Advance the catheter carefully into the vessel with a gentle twisting motion.Do not advance the catheter tip beyond the distal tip of the wire guide.Always be sure to have the wire guide leading during catheter placement.8.) after the catheter is in position, remove the wire guide.Confirm catheter position via return of pulsatile blood from the hub of the catheter.Note: placing a thumb over the catheter hub will help minimize blood onto the procedure site.Note: if the catheter does not have to be introduced to its full length, additional suture should be carefully placed around the catheter and affixed to the skin of the entry site.This will help prevent movement or displacement of the catheter.The lumen should now be flushed with 5-10 cc of normal saline prior to use and/or maintained according to standard hospital protocol.How supplied: upon removal form package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu, dmr and no product return, cook was not able to find evidence the product was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.Based on the information provided, no returned product, and the results of our investigation, a definitive cause for the failure could not be established.It is not known how long the device was in the patient, which if left in too long could be a possible cause for this event.It is possible the lumen of the device became occluded during use from bodily fluid causing this event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: c - suspect product(s) - it was determined that this rpn is not a combination product.The results of the investigation evaluation remain unchanged by this correction.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ARTERIAL PRESSURE MONITORING TRAY
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18094603
Report Number1820334-2023-01524
Device Sequence Number5945724
Product Code DQO
UDI-Device Identifier00827002584136
UDI-Public(01)00827002584136(17)241101(10)15268667
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberG58413
Device Catalogue NumberAPMY-2.5-15-0-5
Device Lot Number15268667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer06/06/2024
07/12/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date06/25/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown